MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II; IH-CELL I-II; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II; IH-CELL I-II; 2X10 ML
Catalog Number 814050100
Health Effect - Clinical Code Reaction (2414)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of an anti-jk(b) when tested with ih-cell i-ii.The anti-jk(b) was detected in the ortho system.The customer stated that the sample derived from a known anti-jkb patient was frozen and used for a parallel study using ortho and ih-reader 24.The sample yielded a weak 1+ in ortho 3 cell screen and a negative reaction with ih-cell-i-ii.The customer provided the daily journal of the ih-reader 24: sample (b)(6) was tested in duplicate using ih-card ahg anti-igg and ih-cell i-ii lot 8003011.In the first run cell-i (jkb+) of ih-cell i-ii yielded a question mark result and was edited to +/- by the user, cell-ii (jkb-) was negative.In the second run both screening cells were negative.The antibody worksheet indicated that the test was repeated manually twice and using ih24 twice.Print screen from ih-com showed the well images.There appeared to be an uneven surface to the cell button on cell-i in both images but the second test was automatically verified as negative.The customer did neither return the supposedly defective product for investigational testing nor the patient sample that had caused the false negative test result because the patient sample was depleted.At the time the customer filed his complaint the supposedly defective product was already expired.Therefore our quality control laboratory tested the retention sample of the ih-card ahg anti-igg the customer had used with the current lot of ih-cell i-ii.The test was performed manually using the ih-reader 24 and our quality control laboratory tested different samples and controls, e.G.Anti-jk(b).All positive and negative reactions were correct.We did not observe any false negative result.The results provided by customer indicated that the missed anti-jk(b) was a weak antibody.There is an appropriate note in the section limitation of the instruction for use: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red blood cell antibodies." we received no further complaints related to this issue.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II
Common Device Name
IH-CELL I-II; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9999902
Report Number9610824-2020-00021
Device Sequence Number2208625
Product Code QHT
UDI-Device Identifier07611969952274
UDI-Public(01)07611969952274(17)200309(10)8003011
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Catalogue Number814050100
Device Lot Number8003011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1